Medicines That May Cause Lightheadedness or Vertigo

Topic Overview

Many prescription and nonprescription medicines can make you feel lightheaded or affect your balance. A few examples are:

  • Antibiotics.
  • Blood pressure medicines.
  • Medicines used to treat depression or anxiety.
  • Pain medicines.
  • Medicines used to treat cancer (chemotherapy).

If you think a prescription or nonprescription medicine may be causing your lightheadedness or vertigo, call your doctor.

Credits

Current as of: July 1, 2021

Author: Healthwise Staff
Medical Review:
William H. Blahd Jr. MD, FACEP - Emergency Medicine
Adam Husney MD - Family Medicine
Kathleen Romito MD - Family Medicine

This information does not replace the advice of a doctor. Healthwise, Incorporated, disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. Learn how we develop our content.

© 1995-2021 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.

This information does not replace the advice of a doctor. Healthwise, Incorporated, disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. Learn how we develop our content.